Jump to content
CrazyBoards.org

AD start-up S/Es vs. induced hypomania


Recommended Posts

[cross-posted in SSRI forum]

My new pdoc just started my on low-dose (2.5 mg) Lexapro to help with anxiety and depression. That's along with 0.75 mg Klonopin and 225 mg Lithium.

The issue is that a bipolar spectrum disorder might be in the mix for me. If you're interested in the details, read below at the '*', but suffice it to say that I have one possible episode of high-dose AD-induced hypomania. (If it was hypomania, it was on the fairly mild side of the spectrum.) And I am often fairly sensitive to psychotropics in general, with most meds making my anxiety worse. And all of the "mood stabilizers" I've tried have made me more depressed (or anxious in the case of Li). Hence the low-dose Lexapro trial.

So, I'm five days into Lexapro at this point. Two days ago I was groggy and out of it. Yesterday and today I feel all wound up. Mentally I'm kind of irritable and jumpy. Physically I feel like my muscles are tight and tingly, my veins are bulging a bit and my head is kind of buzzing. But at times the energy can be a little positive. Like actually getting a couple of things done that I haven't had the energy to do before.

Because of the worry about soft bipolarity I'm a little concerned that this is a hypomanic reaction. At the same time, I wonder if this might be just part of the start-up side effects -- I'm generally med sensitive.

I'm wondering if there's a way to differentiate between the two. I.e., could hypomania occur so early? Or is it more likely something like akathisia that can come from starting an SSRI? Would an increase in energy very early in the course of treatment be indicative of hypomania?

Any input would be greatly appreciated.

Best,

cache-monkey

* I may have had a mild hypomanic reaction to a fairly high-dose Celexa and Wellbutrin in the past. I'm not sure, though, whether it was hypomania because I was not reckless, or grandiose, and didn't have racing thoughts and the like. I just felt very very good for the first time in a long while. It's still a question to me as to whether it was "too good".

Also a number of meds have made me worse (Wellbutrin, Serzone, BuSpar, Lamictal) primarily along the agitation dimension. Even the Lithium does this to an extent. Outside of Lamictal, the other anticonvulsants that I've tried (Trileptal and Depakote) make me more depressed and cognitively slow very quickly. And all of the atypical APs have given me horrendous akathisia.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...